MAUDE Adverse Event Report: ONX LIFE TECHNOLOGIES, INC. ONX AORTIC ANATOMIC EXT 23; HEART-VALVE, MECHANICAL

ONX LIFE TECHNOLOGIES, INC. ONX AORTIC ANATOMIC EXT 23; HEART-VALVE, MECHANICAL
Model Number ONXANE-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Date of Event 02/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report received on (b)(6) 2025 "received an aortic implant for patient with existing aortic implant (13 day redo)".This investigation is relegated to onx aortic valve, onxane-23, serial number a0814604 that was explanted.
 
Additional Manufacturer Narrative
According to the initial report received on 30jun2025, "received an aortic implant for patient with existing aortic implant (13 day redo)".The manufacturing records for onxane-23, sn a0814604 were reviewed.It was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were found.The available information was reviewed.On (b)(6) 2025 an onxane-23 sn (b)(6) was used in a case for a 69-year-old male in the aortic position.A second aortic on-x was reported to device tracking on (b)(6) 2025 as implanted in the same position, same patient: (b)(6) 2025 onxane-23 sn (b)(6) (13 days post-implant).Multiple attempts to receive additional information received no response.Review of manufacturing records show no processing issues with the original valve.The valve was not returned to the manufacturer for examination.We have no information about the explanted on-x valve other than the tracking notice and assume the valve was discarded on site.Consequently, we do not have enough information to know what, if any, contribution the valve had to the decision to replace it.The instructions for use for the on-x valve lists the possibility of explantation as a consequence of a complication of prosthetic heart valve replacement [ifu].But in this instance, we do not have any information to help us identify that complication.05sep2025 update: on (b)(6)2025 the implanting surgeon clarified that the explantation of the onx valve was not due to any valve-related issue.The explant was performed to access and repair damage to the mitral valve that had occurred during the original procedure performed by another surgeon.The surgeon confirmed that this was a purely technical mishap (damage to the mitral valve) and was unrelated to the onx valve itself.Accordingly, the root cause has been updated to reflect that the event was not device-related but the result of a surgical complication during the prior implant procedure.With the implanting surgeon stating that the explant of the on-x aortic valve was performed solely to allow access for repair of a damaged mitral valve, we can conclude that the on-x aortic valve did not contribute to the need for explantation.No further action is required without further information.Based on the available information, the root cause for this event is surgical repair of patient¿s native tissue.The implanting surgeon stating that the explant of the on-x aortic valve was performed solely to allow access for repair of a damaged mitral valve, we can conclude that the on-x aortic valve did not contribute to the need for explantation.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion ¿ formerly cryolife/jotec and the ifu adequately communicates risk.Artivion will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ONX AORTIC ANATOMIC EXT 23
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ONX LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ONX LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd
kennesaw, GA 30144
7704193355
MDR Report Key22480926
Report Number1649833-2025-00025
Device Sequence Number8544518
Product Code LWQ
UDI-Device Identifier00851788001662
UDI-Public00851788001662
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXANE-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale